Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 6, 2001, 9:56 PM CDT for Marathon County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2001, 9:56 PM CDT (02:56 UTC)
- Expired
- Sep 6, 2001, 10:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
761 WUUS53 KGRB 070256 SVRGRB WIC073-070330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 956 PM CDT THU SEP 6 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MARATHON COUNTY IN WISCONSIN * UNTIL 1030 PM CDT * AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH 60 MPH WINDS. THE STORM WAS LOCATED NEAR RINGLE...OR 9 MILES EAST OF WAUSAU. IT WAS MOVING NORTH AT 25 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... SUNSET BY 1000 PM CDT. NUTTERVILLE BY 1005 PM CDT. HOGARTY BY 1015 PM CDT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR BUILDING. $$ LAT...LON 4493 8965 4484 8932 4500 8922 4510 8946
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:30 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Sep 6, 3:30 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT THU SEP 6 2001 HAVE FOLLOWED THE LEAD OF THE MIDNIGHT SHIFT FORECASTER AND WENT WITH A COMPROMISE 12Z ETA/AVN SOLUTION...AS FAVORED BY NCEP. AT 20Z WV IMAGERY SHOWED SHORT WAVE ENERGY LIFTING NORTHEAST TOWARD THE WESTERN GREAT LAKES REGION WITH ASSOCIATED SHOWERS AND THUNDERSTORMS MAKING THEIR WAY ACROSS THE SOUTHWEST HALF OF WISCONSIN. ETA/AVN TAKE SHORT WAVE ENERGY THROUGH THE FORECAST AREA BY 12Z WITH AVN INDICATING SOME DRYING BEHIND THE SYSTEM. VISIBLE SATELLITE IMAGERY SHOWED MAINLY SCATTERED...WITH SOME BROKEN CLOUDS...IN TEXAS...OKLAHOMA AND KANSAS AS THIS SYSTEM MOVED AWAY. THERE SHOULD BE SOME CLEARING BEFORE MOISTURE INCREASES AGAIN AND THE MAIN MID LEVEL TROUGH AND SURFACE COLD FRONT APPROACH THE AREA. A BREAK IN THE RAINFALL SEEMS LIKELY UNTIL LATE IN THE DAY FRIDAY...BUT WILL KEEP WORDING SIMPLE AND JUST GO WITH LIKELY POPS FOR NOW. COORDINATED WITH MQT. THANKS. .GRB...NONE. MG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 6, 12:00 PM CDT, 9 hours 56 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-061900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU SEP 6 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT. AN UPPER LEVEL DISTURBANCE LIFTING NORTH OUT OF THE CENTRAL PLAINS WILL BRING A CHANCE OF SHOWERS LATE THIS AFTERNOON OVER CENTRAL AND NORTH- CENTRAL WISCONSIN...AND OVER THE ENTIRE FORECAST AREA TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE...BUT SEVERE STORMS ARE NOT EXPECTED. SPOTTER ACTIVATION SHOULD NOT BE NEEDED. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. MG WWW.CRH.NOAA.GOV/GRB @RUKWBCe KDENNZUS90 KGRB 061659 BRNAUW WIZ030-062000- THE SHORT-TERM FORECAST NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU SEP 6 2001 HERE IS THE SHORT TERM FORECAST. FOR TAYLOR AND CLARK COUNTIES, SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO SPREAD IN TOWARD 2 OR 3 PM, THEN CONTINUE THE REST OF THE AFTERNOON. RAINFALL AMOUNTS UP TO ONE QUARTER OF AN INCH CAN BE EXPECTED.
In the hours before
Local storm report, Sep 6, 9:10 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
910 PM CDT THU SEP 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM PELICAN LAKE WI TORNADO
09/06/01 ONEIDA TORNADO WITNESSED BY
CUSTOMERS AT LOCAL SUPPER
CLUB. TREES AND POWER LINES
DOWN. SHED DESTROYED.
KURIMSKIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida, Vilas | 62 min |
| Sep 6, 8:16 PM CDT | Tornado Warning | GRB | Oneida | 44 min |
| Sep 7, 1:12 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 33 min |
| Sep 7, 1:25 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie | 35 min |
| Sep 7, 1:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Manitowoc | 31 min |
| Sep 7, 2:06 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 39 min |
| Sep 7, 2:10 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 50 min |
| Sep 7, 6:35 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 40 min |
| Sep 7, 6:55 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.